Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 1, 2009, 8:33 PM CDT for Burnet County, Williamson County, Texas. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2009, 8:33 PM CDT (01:33 UTC)
- Expired
- Oct 1, 2009, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 8:33 PM CDT | TSTM WND GST 50 | 9 N Briggs, TX | NEAR OAKALLA |
| Oct 1, 8:33 PM CDT | HAIL 0.75 | 9 N Briggs, TX | NEAR OAKALLA |
| Oct 1, 8:39 PM CDT | TSTM WND DMG | 1 N Florence, TX | POWER POLES DOWN AND A ROOF BLOWN OFF ON CR228 |
| Oct 1, 8:39 PM CDT | TSTM WND GST 62 | Florence, TX | FIRE STATION |
| Oct 1, 8:40 PM CDT | TSTM WND GST 80 | Florence, TX | SOME DAMAGE REPORTED. EXTENT UNKNOWN |
| Oct 1, 9:00 PM CDT | TSTM WND GST 65 | 1 N Jarrell, TX | I35 AT MILAGE MARKER 275 |
| Oct 1, 9:00 PM CDT | HAIL 0.88 | 1 N Jarrell, TX | I35 AT MILAGE MARKER 275 |
| Oct 1, 9:15 PM CDT | TSTM WND DMG | 5 E Jarrell, TX | LARGE TREE LIMBS WERE BLOWN DOWN NEAR SCHWERTNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 020133
SVREWX
TXC053-491-020215-
/O.NEW.KEWX.SV.W.0152.091002T0133Z-091002T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT THU OCT 1 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BURNET COUNTY...
NORTHERN WILLIAMSON COUNTY...
* UNTIL 915 PM CDT.
* AT 832 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
BRIGGS...OR 11 MILES SOUTH OF COPPERAS COVE...AND MOVING SOUTHEAST
AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE MAHOMET...FLORENCE...
ANDICE...LIBERTY HILL...JARRELL...WEIR...SERENADA...GRANGER...
GEORGETOWN DAM...GEORGETOWN AND BARTLETT.
LAT...LON 3103 9789 3092 9783 3089 9764 3075 9728
3074 9728 3058 9786 3069 9804 3093 9804
3105 9794
TIME...MOT...LOC 0133Z 311DEG 25KT 3095 9789
$$2 follow-up statements
000
WWUS54 KEWX 020145
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT THU OCT 1 2009
TXC053-491-020215-
/O.CON.KEWX.SV.W.0152.000000T0000Z-091002T0215Z/
BURNET TX-WILLIAMSON TX-
845 PM CDT THU OCT 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...
AT 843 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FLORENCE...OR
13 MILES NORTHWEST OF SERENADA...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 70 MPH REPORTED IN FLORENCE REPORTED BY STORM
SPOTTERS AT 840 PM.
SOME LOCATIONS IN THE WARNING AREA INCLUDE ANDICE...LIBERTY HILL...
SEWARD JUNCTION...JARRELL...GEORGETOWN DAM...THEON...GEORGETOWN...
SCHWERTNER...WALBURG...WEIR...GRANGER AND BARTLETT.
LAT...LON 3103 9789 3092 9783 3089 9764 3075 9728
3074 9728 3058 9786 3069 9804 3093 9804
3105 9794
TIME...MOT...LOC 0144Z 311DEG 25KT 3086 9779
$$000
WWUS54 KEWX 020203
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT THU OCT 1 2009
TXC053-491-020215-
/O.CON.KEWX.SV.W.0152.000000T0000Z-091002T0215Z/
BURNET TX-WILLIAMSON TX-
903 PM CDT THU OCT 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN WILLIAMSON AND EAST CENTRAL BURNET COUNTIES...
AT 901 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR THEON...OR 6
MILES NORTH OF SERENADA...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE JARRELL...GEORGETOWN
DAM...GEORGETOWN...SCHWERTNER...WALBURG...WEIR...GRANGER AND
BARTLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP 70 MPH WERE REPORTED IN FLORENCE WITH THIS STORM.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS
&&
LAT...LON 3092 9783 3089 9764 3075 9728 3074 9728
3058 9786 3069 9804 3093 9804 3094 9804
TIME...MOT...LOC 0203Z 311DEG 25KT 3077 9767
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 7:01 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 1, 7:01 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT THU OCT 1 2009 .AVIATION... COLD FRONT EXTENDING ALONG A LINE FROM DALLAS FORT WORTH TO JUNCTION TO NEAR FORT STOCKTON WILL CONTINUE SOUTHWARD AROUND 20 TO 25 KTS. FRONT WILL PUSH TO NEAR A SHREVEPORT..AUSTIN..ROCKSPRINGS LINE BY 06Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. SCATTERED SHOWERS AND STORMS WILL CONTINUE BEHIND THE FRONT OVER MUCH OF SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. I-35 CORRIDOR TERMINALS VFR CLOUDS AOA 10 THSD FEET AGL BECOMING AFTER 03Z MVFR CIGS DEVELOPING WITH SCATTERED THUNDERSTORMS LOCALLY LOWERING CONDITIONS. AFTER 13Z VFR CONDITIONS. SOUTH TO SOUTHEAST WINDS 5 TO 10 KTS BECOMING NORTH AND NORTHEAST WINDS NEAR 10 KTS AROUND MIDNIGHT. KDRT TERMINAL VFR CONDITIONS WITH CLOUDS GENERALLY AOA 10 THSD FEET AGL. LIGHT SOUTHEAST WINDS BECOMING NORTHEAST 5 TO 10 KTS AFTER 07Z AND SOUTHEAST 5 TO 10 KTS AFTER 14Z. && .PREV DISCUSSION... /ISSUED 354 PM CDT THU OCT 1 2009/ DISCUSSION... PWATS WERE ON THE INCREASE AT 12Z (2.1 INCHES AT KDRT) WITH A PACIFIC MOISTURE TAP NOTED IN THE WATER VAPOR SATELLITE IMAGERY. THE COLD FRONT IS CURRENTLY ALONG A MINERAL WELLS TO DRYDEN LINE AND WILL INTERACT WITH THE MOISTURE OVER OUR AREA THIS EVENING AND OVERNIGHT TO PRODUCE SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL BE ALONG AND NORTH OF HIGHWAY 71...WHERE A FEW STORMS MAY BECOME SEVERE PRIOR TO MIDNIGHT. BY 7AM FRIDAY MORNING...THE FRONT WILL BE SOUTH OF OUR AREA...WITH CHANCES FOR PRECIP CONFINED TO OUR SOUTHERN-MOST COUNTIES THROUGH FRIDAY AFTERNOON. PRECIP CHANCES WILL BE ON THE INCREASE OVER THE WEEKEND ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE 12Z GFS40 SHOWS PWATS INCREASING TO WELL OVER 2 INCHES...ACTUALLY UP TO 2.3 INCHES OVER SOME OF OUR SOUTHERN COUNTIES BY 00Z SUNDAY. THIS IS WELL OVER TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR...WHICH IS A GOOD INDICATOR OF HEAVY RAINFALL. THE MENTIONED PACIFIC MOISTURE TAP IS ASSOCIATED WITH NEWLY FORMED TROPICAL STORM OLAF IN THE EASTERN PACIFIC. ALTHOUGH THIS TROPICAL STORM IS FORECAST TO DECAY BEYOND 24H...THE MOISTURE ASSOCIATED WITH IT WILL CONTINUE TO STREAM ACROSS NORTHERN MEXICO INTO OUR AREA...HENCE THE MODEL FORECAST INCREASE IN PWATS. IN ADDITION...THE CIRCULATION CENTER IS FORECAST TO MOVE ACROSS MEXICO INTO OUR AREA LATE IN THE WEEKEND...WHICH WILL HAVE A SIMILAR EFFECT AS A SHORTWAVE TROUGH AND ENHANCE CONVECTION. AT THIS TIME...WELL STICK WITH THE PREVIOUS QPF OF 1-3 INCHES OVER THE WEEKEND WITH LOCALLY HIGHER AMOUNTS. HOWEVER...THIS WILL NEED TO BE MONITORED CLOSELY WITH THE POTENTIAL FOR HIGHER AMOUNTS AND ASSOCIATED FLASH FLOODING. THE SUBTROPICAL HIGH IS FORECAST TO BUILD OVER THE GULF EARLY NEXT WEEK AS A POTENT UPPER LOW DROPS DOWN INTO SOCAL AND BEGINS AN EASTWARD JOG INTO THE DESERT SOUTHWEST. THIS PATTERN WILL ALLOW FOR A CONTINUED STRONG GULF MOISTURE INFLUENCE ON OUR FORECAST. LATER NEXT WEEK...A COLD FRONT IS FORECAST TO PUSH INTO OUR AREA AS THE UPPER LOW CONTINUES SLOWLY EASTWARD...ALLOWING PRECIP CHANCES TO RAMP-UP ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 81 62 77 69 / 60 - 20 70 60 AUSTIN BERGSTROM INTL AIRPORT 63 80 62 76 70 / 60 10 20 70 60 NEW BRAUNFELS MUNI AIRPORT 64 83 65 77 71 / 50 10 20 70 60 BURNET MUNI AIRPORT 61 81 61 75 67 / 40 - 20 60 50 DEL RIO INTL AIRPORT 68 88 72 85 73 / 10 - 20 60 50 GEORGETOWN MUNI AIRPORT 61 80 61 77 68 / 50 - 20 60 60 HONDO MUNI AIRPORT 67 85 68 81 72 / 30 - 20 60 60 SAN MARCOS MUNI AIRPORT 64 81 64 78 71 / 50 10 20 70 60 LA GRANGE - FAYETTE REGIONAL 68 83 65 78 73 / 70 20 20 70 60 SAN ANTONIO INTL AIRPORT 67 85 67 80 71 / 40 10 20 60 60 STINSON MUNI AIRPORT 69 84 68 81 72 / 40 10 20 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/02
Hazardous weather outlook, Oct 1, 3:09 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CDT THU OCT 1 2009 TXZ171>173-183>194-202>209-217>225-228-022015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 309 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE SOUTHWARD INTO THE NORTHEASTERN HILL COUNTRY AND ESCARPMENT TONIGHT. THERE IS A SLIGHT RISK OF THESE STORMS BECOMING SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH FIVE...FRIDAY THROUGH MONDAY... LATE SATURDAY INTO SUNDAY THERE WILL BE THE POTENTIAL FOR HEAVY RAIN WITH AMOUNTS GENERALLY 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS. .DAYS SIX AND SEVEN...TUESDAY AND WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 1, 5:59 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 PM CDT THU OCT 1 2009 TXZ171-188-020000- GILLESPIE-LLANO- 559 PM CDT THU OCT 1 2009 ...STRONG THUNDERSTORMS WERE APPROACHING NORTHWEST GILLESPIE AND WESTERN LLANO COUNTIES... AT 553 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 25 MILES NORTH OF LLANO TO 8 MILES NORTHWEST OF MASON TO 20 MILES SOUTHWEST OF MASON...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN GILLESPIE AND LLANO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HARPER...FIELD CREEK...DOSS...TIVYDALE...CASTELL...VALLEY SPRING...CHERRY SPRING...HILLTOP...PRAIRIE MOUNTAIN AND FREDERICKSBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Oct 1, 7:42 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 742 PM CDT THU OCT 1 2009 TXZ186-188-020145- GILLESPIE-KERR- 742 PM CDT THU OCT 1 2009 ...A STRONG THUNDERSTORM WAS AFFECTING GILLESPIE AND KERR COUNTIES... AT 739 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HARPER...OR 25 MILES NORTH OF KERRVILLE...MOVING SOUTHEAST AT 10 MPH. RADAR INDICATED RAINFALL RATES OF 1 TO 1 AND A HALF INCHES PER HOUR IN THIS STORM. PEOPLE IN CENTRAL KERR AND WESTERN GILLESPIE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HARPER AND TIVYDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Oct 1, 8:00 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CDT THU OCT 1 2009 TXZ171-172-020200- BURNET-LLANO- 800 PM CDT THU OCT 1 2009 ...STRONG THUNDERSTORMS WERE APPROACHING NORTHERN BURNET AND EXTREME NORTHEAST LLANO COUNTIES... AT 754 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LAMPASAS TO CHAPPEL... MOVING SOUTHEAST AT 20 MPH INTO NORTHERN BURNET COUNTY. PEOPLE IN NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TOW...BUCHANAN DAM...LAKE VICTOR AND SUNNYLANE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 44 min |
| Oct 1, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 41 min |
| Oct 1, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 41 min |
| Oct 1, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| Oct 1, 9:42 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.